Patient : I've been taking 16 meq of potassium since May when I went into A-fib for the very first, and hopefully last time. My cardiologist said my levels of potassium were low when I went to the ER, so he started me on supplements. I had my blood tested one month later and the levels were at 4.1. I just had them checked again last week and they were back down to 3.5 even though I am still taking the prescription. My doctor does not know what is causing this. I do not have any other heart related issues, blood pressure is good, ECHO test on heart was good, no other health issues except being overweight. Any ideas what might be causing me to lose potassium? I have not been sick, nor do I take laxitives. Any possibilities you might have I can discuss with my PCP. Thank you.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.